I appreciate the level-headed, professional commentary that you provide. I have learned much from reading through pages of your comments. I had a question regarding side effects. I am not so worried about ED or sexual side effects, but more so about gynecomastia.
To set the stage: I am age 27, early N2 with diffuse loss and thinning from front to back, concentrated at the top and the crown. I have been experiencing hair loss since age 17. Body fat percentage is about 20%, and I live an active lifestyle and lift heavy. I also have extremely mild pubescent gynecomastia (bilateral), with the telling disc-shaped nodes present underneath each nipple. The right side is larger than the left. My nipples do get itchy occasionally, with the right side being more sensitive.
My current regimen: Minoxidil: about 2.5 years, OTC (USA) ketoconazole shampoo: 4 months, Finasteride: just started and ramping up to 1.25 mg dosage,
From your posts, and others, I have read that gynecomastia caused by Finasteride is very rare, with most professionals agreeing upon estimated rates between 1:250 to 1:1000 individuals.
However, I cannot find any information on whether or not having pre-existing gyne increases risk for exacerbation?
The Finasteride dose I started with is 1.25mg, and I am taking zinc 50mg as a supplement, and will soon start a DIM supplement. Is there any merit to either zinc or DIM having mild aromatase inhibitor effects?
People like you with existing breast nodules are at the same risk as people without breast nodules for gynecomastia secondary to Finasteride. I would not take any medications to prevent what is so rare, about 1:1000 risk.